Alert archive / Ohio / Special Weather Statements in 2018
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 6, 2018, 1:28 PM EDT for Cuyahoga County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 1:28 PM EDT (17:28 UTC)
- Expired
- Aug 6, 2018, 2:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Cleveland, OH
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226
WWUS81 KCLE 061728
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
128 PM EDT MON AUG 6 2018
OHZ011-012-061800-
Lake-Cuyahoga-
128 PM EDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUYAHOGA AND
SOUTHWESTERN LAKE COUNTIES...
At 128 PM EDT, a strong thunderstorm was located near Cleveland
Heights, or near Cleveland, moving east at 15 mph.
Winds in excess of 45 mph are possible with this storm.
Locations impacted include...
Cleveland, Willowick, Euclid, Cleveland Heights, Solon, Willoughby,
Eastlake, Warrensville Heights, Highland Hills, Garfield Heights,
Shaker Heights, Maple Heights, South Euclid, Mayfield Heights, East
Cleveland, Lyndhurst, University Heights, Bedford, Wickliffe and
Beachwood.
LAT...LON 4162 8140 4139 8139 4139 8165 4150 8170
4164 8147
TIME...MOT...LOC 1728Z 252DEG 13KT 4146 8160
$$
GreenawaltWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:31 PM EDT, 57 minutes earlier.
Area forecast discussion, Aug 6, 12:31 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1231 PM EDT Mon Aug 6 2018 .SYNOPSIS... High pressure is over the mid Atlantic states today. Tonight, a cold front will move east into the region and stall across central Ohio Tuesday. Low pressure will move east across Ohio along the boundary Wednesday. && .NEAR TERM /THROUGH TUESDAY/... Update...Updated for widely scattered showers/thunderstorms central highlands.. Original discussion...South to southwest surface winds have returned across the area on the back side of our exiting surface high. Clouds will increase today ahead of our next storm system which will begin to affect the area tonight through mid week. We will see hot and humid weather again today with highs back in the upper 80s to lower 90s. Short term guidance indicate a few isolated pop-up showers or storms may develop again this afternoon especially near a lake breeze or differential surface heating. Guidance indicate stronger convection may develop just west of our area across portions of Michigan and Indiana later this afternoon. This area of strong to severe storms may clip portions of northwestern Ohio into western portions of Lake Erie this evening into the overnight hours. While the greater risk for severe weather will be just west of our area, there will be a marginal to slight for severe storms around the Toledo area this evening with damaging wind gusts up to 60 mph being the mail threat followed by small hail up to penny size hail. This area of storms will weaken overnight as it moves eastward into northern Ohio into a slightly less unstable airmass. The frontal boundary stalls out near northern Ohio on Tuesday. Another shortwave will approach the area from the west of Tuesday and interact with the boundary. The question still remains on how much cloud cover will exist and how much destabilizing of the atmosphere can materialize. The entire area is in a marginal risk for a few strong to severe storms with damaging wind gusts being the main threat again. CAPE values may be upwards of 1500 to 2000 J/KG along with 0-6km Bulk Shear values up to 35 knots which would support at least a marginal risk for severe storms. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... The cold front will likely still be just northwest of the area Tuesday evening; possibly across the Canadian shore of Lake Erie. Will continue with the likely precip chances Tuesday night and Wednesday. Did take some chances into Wednesday evening as the upper trough axis is slow to cross. High pressure briefly resides across the Ohio Valley for Wednesday night and Thursday. So after the front pulls back highs for Wednesday to around 80, temperatures creep up for Thursday with southwest flow on the backside of the high. && .LONG TERM /FRIDAY THROUGH SUNDAY/... The next cold front focuses precip on Friday, but diurnally enhanced chances will continue through the weekend. Shortwave energy will dive south across the Great Lakes and either cut off a low or maintain an elongated trough across the Ohio Valley this weekend. Generally lower 80s can be expected for the weekend, with Friday likely the warmest of the three days ahead of the front. && .AVIATION /12Z Monday THROUGH Friday/... Pilots can expect mainly VFR conditions through the forecast period. Light south to southwest winds around 5 knots through the morning. 5 to 10 knots of wind by midday through this evening. There could be a few isolated scattered showers or storms that develop across the area this afternoon into the evening but probabilities for impacting TAF sites are too low at this time. There is a PROB30 group for western TAF sites late evening and overnight and for the eastern TAF sites for late tonight into Tuesday morning for probability of showers and storms impacting airports late in the TAF period. OUTLOOK...Non-VFR possible with patchy morning BR. Non-VFR likely in thunderstorms late tonight night through Wednesday. && .MARINE... Overall southwest flow will dominate across the lake through early Wednesday morning. Exceptions to this will be an onshore component this afternoon across the eastern half of the lake and variable conditions in and near thunderstorms Monday and Tuesday. A cold front will approach the lake late tonight, but never really cross the lake until early Wednesday morning. We will get a brief shift to the north-northwest after the front until the high moving across the Ohio Valley shifts east Thursday, at which time the flow returns to the southwest. On Thursday night/early Friday the next cold front is forecast to cross the lake; this time a bit faster than the early week front. Small craft advisory conditions are not expected this week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin/TK SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...Griffin MARINE...Oudeman
Hazardous weather outlook, Aug 6, 5:44 AM EDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 544 AM EDT Mon Aug 6 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-070945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 544 AM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 6, 1:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
128 PM EDT MON AUG 6 2018
OHZ011-012-061800-
Lake-Cuyahoga-
128 PM EDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUYAHOGA AND
SOUTHWESTERN LAKE COUNTIES...
At 128 PM EDT, a strong thunderstorm was located near Cleveland
Heights, or near Cleveland, moving east at 15 mph.
Winds in excess of 45 mph are possible with this storm.
Locations impacted include...
Cleveland, Willowick, Euclid, Cleveland Heights, Solon, Willoughby,
Eastlake, Warrensville Heights, Highland Hills, Garfield Heights,
Shaker Heights, Maple Heights, South Euclid, Mayfield Heights, East
Cleveland, Lyndhurst, University Heights, Bedford, Wickliffe and
Beachwood.
LAT...LON 4162 8140 4139 8139 4139 8165 4150 8170
4164 8147
TIME...MOT...LOC 1728Z 252DEG 13KT 4146 8160
GreenawaltThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:29 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 31 min |
| Aug 6, 5:04 PM EDT | Special Weather Statement | CLE | Geauga | 41 min |
| Aug 6, 5:29 PM EDT | Special Weather Statement | CLE | Lucas | 46 min |
Nearby
Special Weather Statements in Ohio, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.